MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 32 L/+8; PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 32 L/+8; PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT
Model Number 75100852
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that three trial femoral head 32 l/+8 were found broken.It is not known if all events are related to the same procedure.No injuries or surgical delays reported.
 
Additional Manufacturer Narrative
It was reported that three trial femoral head 32 l/+8 ((b)(4)) were found broken.It is not known if all events are related to the same procedure.No injuries or surgical delays were reported.The devices, intended for use in treatment, were not returned for investigation.No product was returned for investigation and no batch number was communicated.The reported failure can therefore not be evaluated.Based on the available information, a thorough investigation cannot be conducted and the root cause of the reported issue remains undetermined.No further actions have been initiated.If the reported devices or additional information become available, this investigation will be reopened.Smith and nephew will continue to monitor the device for similar issues.This investigation is considered closed.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.One of the tabs on the device is fractured, rendering it inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRIAL FEMORAL HEAD 32 L/+8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11060987
Report Number9613369-2020-00267
Device Sequence Number14112463
Product Code LZO
UDI-Device Identifier07611996121858
UDI-Public07611996121858
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100852
Device Catalogue Number71369717
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer12/24/2020
06/17/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/16/2021
06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1